MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during trans-catheter arterial chemoembolization the connection of catheter was found separated when the user injected the medicine.The catheter was replaced with a new device to finish the procedure.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, "the patient did not experience any adverse effects due to this occurrence.".
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, documentation, drawing, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The mira-flex microcatheter was returned for evaluation.The material of the length of the device appeared elongated.Separation of the proximal fitting from the catheter was confirmed.Visual examination confirmed that no material was found present between strain relief and hub fitting.A document based investigation evaluation was also performed.A review of the device history record data revealed no non-conformances which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and results of the investigation it is possible that the separation may have been caused by excessive force during handling, however, a definitive root cause could not be conclusively determined.Measures have been initiated to address this issue.The appropriate personnel have been notified and monitoring for similar complaints will continue.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6089632
Report Number1820334-2016-01251
Device Sequence Number1123983
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)190207(10)6532906
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight58